Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 94, NWS Shreveport, LA

May 26, 2002Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 26, 2002, 6:27 PM CDT for Bienville Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2002, 6:27 PM CDT (23:27 UTC)
Expired
May 26, 2002, 7:30 PM CDT
In force
63 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 6:30 PM CDTThunderstorm Wind 55 ECastor, LASeveral large trees down across Highway 507.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 262327
SVRSHV
LAC013-270030-
/NEW.KSHV.SV.W.0185.262325-270030/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT SUN MAY 26 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA

* UNTIL 730 PM CDT

* AT 625 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A SEVERE THUNDERSTORM OVER CASTOR...MOVING EAST 
NORTHEAST NEAR 10 MPH.

* STRONG AND DAMAGING WIND GUSTS TO NEAR 60 MPH WILL BE POSSIBLE IN 
THE CASTOR...ALBERTA AND LUCKY AREAS...ALONG WITH HAIL TO THE SIZE
OF DIMES. DO NOT REMAIN OUTSIDE.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA
UNTIL 730 PM CDT.

LAT...LON 3220 9318 3222 9308 3229 9310 3226 9323

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:45 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 26, 2:45 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SUN MAY 26 2002

SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND EAST OF INTERSTATE 30
OVER MOSTLY SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA. THE
ACTIVITY PROBABLY INTENSIFIED WITH DAYTIME HEATING AHEAD OF THE
ACTIVITY AS IT MOVED OUT OF OKLAHOMA INTO SOUTHWEST ARKANSAS.

LATEST RUC INDICATES ACTIVITY MAY INCREASE LATE THIS AFTERNOON OVER
EXTREME SOUTHERN ARKANSAS AND NORTH LOUISIANA WITH INCREASING LIFT.
SEVERAL VORTICITY MAXIMUMS WILL MOVE ACROSS THE AREA THROUGH THE
EVENING. WEAK SURFACE LOW MAY BE DEVELOPING AS WELL. SPC HINTS AT
AREA OF THUNDERSTORMS TO MOVE SOUTHEAST AS WELL INTO NORTH
LOUISIANA. WILL DECIDE AT LAST MINUTE TO ADD SEVERE OR NOT TO ZONES
IN SOUTHERN ARKANSAS AND NORTH LOUISIANA.

LONGER RANGE INDICATES RIDGING TO BUILD NORTH MONDAY AND DECREASE
CHANCE OF THUNDERSTORMS AS TROUGH ALONG CALIFORNIA COAST MOVES INTO
THE DESERT SOUTHWEST. ANOTHER SHORTWAVE TROUGH MOVES INTO THE
CENTRAL PLAINS TUESDAY. WEAK UPPER LOW FORMS OVER OKLAHOMA WEDNESDAY
AND SLOWLY MOVES SOUTH DISSIPATING BY FRIDAY. WILL KEEP CHANCE OF
RAIN WEDNESDAY THROUGH FRIDAY. WEATHER SHOULD IMPROVE ON THE WEEKEND
AS RIDGE BUILDS BACK IN FROM THE WEST.

TEMPERATURES SHOULD CONTINUE TO REACH THE UPPER 80S TO NEAR 90
DURING THE DAY AND MID 60S TO NEAR 70 AT NIGHT. SLIGHTLY COOLER
READINGS WEDNESDAY THROUGH FRIDAY WITH MORE CLOUD COVER.

9

PRELIMS...
SHV  068/088/067/089 3101
MLU  067/088/067/088 3111
TXK  067/087/067/087 4212
TYR  069/088/068/087 2102
LFK  069/090/068/088 2111

.SHV...NONE.

In the hours before

Local storm report, May 26, 2:50 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
250 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0240 PM    RODESSA                   LA   1.00 INCH HAIL
05/26/02   CADDO                          REPORTED BY LAW
                                          ENFORCEMENT

22
Local storm report, May 26, 3:45 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
345 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    VIVIAN                    LA   .75 INCH HAIL
05/26/02   CADDO                          REPORTED BY LAW
                                          ENFORCEMENT.

0333 PM    TEXARKANA                 TX   .75 INCH HAIL
05/26/02   BOWIE                          REPORTED BY EMERGENCY
                                          MANAGER.

22
Local storm report, May 26, 4:25 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
425 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    PRESCOTT                  AR   .75 INCH HAIL
05/26/02   NEVADA                         REPORTED BY LAW
                                          ENFORCEMENT.

0325 PM    TEXARKANA                 AR   .75 INCH HAIL
05/26/02   MILLER                         REPORTED BY LAW
                                          ENFORCEMENT.

0330 PM    10 NW MAGNOLIA            AR   WIND DAMAGE
05/26/02   COLUMBIA                       TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0410 PM    OIL CITY                  LA   1.00 INCH HAIL
05/26/02   CADDO                          REPORTED BY LAW
                                          ENFORCEMENT.

22
Local storm report, May 26, 6:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
610 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0428 PM    BLANCHARD                 LA   .75 INCH HAIL
05/26/02   CADDO                          REPORTED BY OFF DUTY NWS
                                          EMPLOYEE.

0430 PM    MOORINGSPORT              LA   .75 INCH HAIL
05/26/02   CADDO                          REPORTED BY BROADCAST
                                          MEDIA.

0455 PM    2 S OIL CITY              LA   WIND DAMAGE
05/26/02   CADDO                          TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0510 PM    8 NE FARMERVILLE          LA   WIND DAMAGE
05/26/02   UNION                          TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0545 PM    5 S DOYLINE               LA   .88 INCH HAIL
05/26/02   WEBSTER                        HAIL FELL IN THE LAKE
                                          BISTINEAU STATE PARK.
                                          REPORTED BY PARKS SERVICE.

0545 PM    5 S DOYLINE               LA   WIND DAMAGE
05/26/02   WEBSTER                        TREES DOWN ACROSS LAKE
                                          BISTINEAU STATE PARK.
                                          REPORTED BY PARKS SERVICE.

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:21 PM CDTSevere Thunderstorm WarningSHVCaddo54 min
May 26, 3:46 PM CDTSevere Thunderstorm WarningSHVCaddo59 min
May 26, 4:30 PM CDTSevere Thunderstorm WarningSHVUnion60 min
May 26, 4:41 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo64 min
May 26, 4:59 PM CDTSevere Thunderstorm WarningSHVWebster61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.